Tornadoes · United States · Alabama · 2012

EF0 tornado, Damascus to Victoria, Alabama, December 25, 2012

From Damascus to Victoria, this EF0 tornado ran 13.9 miles across Coffee County on December 25, 2012, touching down at 6:05 PM CST and reaching 25 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
December 25, 2012
Touchdown
6:05 PM CST (00:05 UTC)
Lifted
6:33 PM CST (00:33 UTC)
On the ground
28 minutes
Path length
13.9 miles (22.3 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
Coffee County
Touchdown point
31.354, -85.982
Lift-off point
31.540, -85.894
Record number
1212251805-01

The damage survey

20 damage points were recorded along this path by NWS BMX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • porch and carport collapse on home.
  • .south edge. pine tree on awning
  • .also shingle removed from home and fascia damage. South edge.
  • .much of roof removed from a well built older home. Another tree fell on a hourse causing significant roof damage.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A strong upper level trough and cold front moved through the area. There was sufficient instability and shear for a few strong to severe thunderstorms across the area, including a few tornadoes. However, all of the tornadoes were rated EF0, and the most severe weather remained just west of southeastern Alabama.

An intermittent damage path was evident beginning near the Wooten Chapel around the intersection of County Roads 523 and 514 and ending in the vicinity of County Road 134. Along this path, trees were blown down and a barn and outbuilding were damaged. Damage was consistent with an EF0 tornado. Monetary damage was estimated.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 20:41 UTC and running to 03:24 UTC.

Issued (UTC)ExpiredProductOffice
20:41 UTC03:24 UTCTornado WatchTAE
22:36 UTC23:00 UTCTornado WarningTAE
22:53 UTC23:30 UTCTornado WarningTAE
22:56 UTC23:45 UTCTornado WarningTAE
23:34 UTC00:00 UTCTornado WarningTAE
00:09 UTC00:45 UTCTornado WarningTAE
03:25 UTC07:45 UTCTornado WatchTAE
04:12 UTC05:15 UTCSevere Thunderstorm WarningTAE
04:56 UTC05:45 UTCSevere Thunderstorm WarningTAE
05:13 UTC05:45 UTCSevere Thunderstorm WarningTAE
12:00 UTC19:09 UTCWind AdvisoryTAE

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:51 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Dec 25, 5:25 PM CST, 40 minutes earlier.

Area forecast discussion, Dec 25, 5:25 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EST Tue Dec 25 2012

...A Tornado watch is in effect until 10 PM CST for all of SE AL,
the FL Panhandle and the adjacent waters...

...Ongoing significant severe weather outbreak expected across much
of the area thru tonight...

Latest meso-analysis shows that surface low was moving from AR
newd towards TN Valley. As a result, warm front has lifted into
S/Cntrl AL/SRN GA placing all of local area in the warm sector (with
dew points in the mid 60s) as noted by large pressure falls just
north of this front. This has placed our area in a destabilizing and
very favorable environment with strengthening LLJ moving EWD. A N-S
convergence appears to have developed from the coastal waters well
south of Destin NNE towards Wrn Walton, Wrn Geneva and Cntrl Coffee
counties in SE AL. Tornadoes continue to develop along this line
moving NNE 30 to 35 mph. All this is occurring well ahead of
a potent squall line moving across SE most LA.

Recent guidance show that deep and low level shear have increased
noticeably in last few hours. Tornadoes warnings have been issued
for various sites across Walton, Geneva, Coffee and Dale counties.
A tornado watch remains in effect for all of SE AL, the FL Panhandle
and the adjacent waters until 10 pm CST.

.PREVIOUS DISCUSSION...
This is just leading edge of what will be a very active next 12-18
hrs. Latest WRF run has vigorous squall line moving across Dothan at
1AM EST (midnight CST) and 3 AM EST across Tallahassee. Rap13 and
model sounding for Dothan at 06z show the following indices:

a)ML cape 275, b) 0-1 km shear 45kts, c)0-6km shear 70 kts d)0-1km
helicity 520, e)0-3km helicity 600, f)BRN shear 175 m/s,  g)700-500
mb lapse rate 6.7,  h)500 mb wind 70kts,  i)850mb wind 65 kts,
j)LCL 1455 feet and k)LFC 4018 feet. All these variable reflect a
high potential of severe wx and a good chance of at least a few
tornadoes. Much will depend on how linear squall line sets
up (damaging winds vs tornadoes). Indices are more stable downstream
but still reflect decent chance of severe wx. Good Luck!!!

BLOCK

.PREVIOUS DISCUSSION...
.NEAR TERM [Through Tonight]...
19 UTC regional mesoanalysis shows the surface low continues to
deepen over Western Louisiana now down to 998 mb. The warm front
has continued to slowly lift northward across Southern
Mississippi/Alabama and then dropping southeastward along the
Florida-Georgia border. Observational data from offshore buoys and
oil platforms are showing a large reservoir of 65+ degree dewpoints
over the North Central Gulf of Mexico. This very moist airmass
will continue to be advected inland and eventually even move into
the Florida Panhandle and Southeast Alabama later this evening.
Further east, observational data around Apalachee Bay show that
greater destabilization will be required this evening to further
the severe weather threat - but in this particular case, the
kinematics are so strong, that only marginal instability would be
needed.

So, the set up looks to be coming together as a strong jet rounds
the base of a potent upper level low moving into Southern
Arkansas. 0-6km deep layer shear values will approach 75 to 80 kts
at times across the Southeast and into our region late tonight.
Low level shear will be as equally as impressive with 0-1 km shear
values of 30 to 40 kt.

Within our area the best area of overlap of sufficient instability
/SBCAPES of 500-750 J/KG/ and strong wind shear is clearly across
the Florida Panhandle, into Southeast Alabama, and far
Southwestern Georgia. It is within this area that there is a likely
chance of significant severe weather activity tonight. While
discrete supercellular convection cannot be ruled out within this
zone (in fact - a couple of mini-supercells are in progress 40mi
south of Destin at 20z), the most likely threat appears to be
destructive straight line winds with the squall line. Wind gusts
with the line could easily exceed 60 to 70 kts.

Further to the east into South Central Georgia and the Florida Big
Bend, the stabilizing influence of Apalachee Bay will likely
diminish the intensity of the squall line somewhat - but the
current thinking is that even though the predicted SBCAPES drop
off to about 200-400 J/KG that the strong kinematics will overcome
the marginally unstable airmass and sustain severe level wind
gusts along the squall line through the predawn hours while
the squall line approaches Interstate 75.

&&

.SHORT TERM [Wednesday Through Thursday Night]...
As the upper level jet moves eastward, pushing the front through our
area Wednesday, expect a rainy morning across the eastern portions
of our area, with rain chances decreasing throughout the day.
Wednesday will be cooler than we've been seeing lately, with high
temperatures in the lower to mid 50s in southeast Alabama,
increasing to the southeast to the mid 60s ahead of the front where
cloud cover and precipitation will still be present throughout the
day. After the front clears our forecast area, a much cooler, drier
air mass will enter the region. Within this air mass, Wednesday lows
are expected to dip into the lower to mid 30s across the region.
Thursday will be dry with mostly clear skies in the wake of the
front, but cooler with high temperatures in the upper 40s to lower
50s across the area. Thursday night lows will be in the lower 30s.

&&

.LONG TERM [Friday through Tuesday]...
A progressive pattern will remain in place through the period
with the 25/00z GFS and 25/00z ECMWF agreeing that the next rain
maker will move into the area on Saturday. This system currently
does not look nearly as impressive in terms of convective
potential as the system we are dealing with now, and the official
forecast only carries a slight chance of thunder close to the
coast. For the most part, temperatures are expected to be within a
few degrees of the seasonal averages, except cooler than average
Thursday night as weak high pressure temporarily builds in from
the north.

&&

.AVIATION...
[Through 12z Wednesday] Areas of reduced visibilities and low cigs
to LIFR levels will continue today in the vicinity and north of a
warm front that stretches across South Alabama and South Georgia.
As this warm front lifts northward, visibilities and cigs will
improve to MVFR levels in areas south of the front. Strong
convection is expected to develop across the area, some of which
could be very severe over night. The main period of strongest
activity is expected across the area tonight between 06Z to 12Z
along a fast moving windy squall line ahead of a rapidly moving
cold front. Winds will shift sharply from southerly to westerly
behind this front.

&&

.MARINE...
Increasing onshore winds out ahead of a formative strong
low pressure system off to our west, will result in Small Craft
Advisory Conditions progressing from west to east across our Coastal
Waters this afternoon and evening. Then, as a very powerful squall
line develops out ahead of the approaching Cold Front tonight, Gale
Force winds (or frequent gusts) and seas will overtake the marine
area, with even stronger winds in the vicinity of any thunderstorms.
These gale conditions will linger for a while out of the west
behind the Cold Front during the first half of Wednesday, before
slightly diminishing back to Advisory levels out of the northwest
into Wednesday night.

&&

.FIRE WEATHER...
There are no red flag concerns for the next several days with
wetting rain on the way.

&&

.HYDROLOGY...
Much of the region is expected to receive an additional 1 to 2
inches of rainfall during the next few days. This may cause some
minor rises along area rivers, but due to low flows in area
basins, no significant rises are expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   60  64  34  52  33 /100  30  10   0  10
Panama City   56  62  38  52  43 /100  10  10   0  10
Dothan        50  55  32  49  33 /100  10  10   0  10
Albany        54  59  31  50  32 /100  30  10   0  10
Valdosta      58  63  34  52  32 /100  90  10   0  10
Cross City    58  67  36  56  32 /100 100  10   0  10
Apalachicola  61  65  39  53  46 /100  20  10   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY from 7 PM EST /6 PM CST/ this evening to 7
    PM EST /6 PM CST/ Wednesday for Coastal Bay-Coastal Gulf-
     South Walton.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY from 7 PM this evening to 1 AM EST
     Wednesday for Apalachee Bay or Coastal Waters From Keaton
     Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Suwannee River to Keaton Beach out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20
     to 60 NM.
     SMALL CRAFT ADVISORY from 1 PM Wednesday to 1 AM EST Thursday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Destin FL from 20 to 60
     NM.
     GALE WARNING from 1 AM to 1 PM EST Wednesday for Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River
     Fl out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM.
     SMALL CRAFT ADVISORY until 10 PM EST this evening for Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.
     GALE WARNING from 10 PM this evening to 1 PM EST Wednesday for
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Godsey
SHORT TERM...Moore
LONG TERM...DVD
AVIATION...Lanier
MARINE...Gould
FIRE WEATHER...Lanier
HYDROLOGY...Godsey
Hazardous weather outlook, Dec 25, 3:18 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EST TUE DEC 25 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-262130-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
418 PM EST TUE DEC 25 2012 /318 PM CST TUE DEC 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...REST OF THIS AND TONIGHT...

...A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST FOR ALL OF SE AL...
THE FL PANHANDLE AND THE ADJACENT WATERS...

THE SEVERE WEATHER THREAT WILL CONTINUE TO INCREASE DURING REST OF
TODAY AND ESPECIALLY INTO TONIGHT. TORNADO'S HAVE ALREADY OCCURRED
THIS AFTERNOON ACROSS THE WESTERN WATERS AND ADJACENT COUNTIES IN
DISCRETE CELLS WELL AHEAD OF THE MAIN SQUALL LINE. THE GREATEST
THREAT FOR SEVERE STORMS AND TORNADOES IN THE LOCAL AREA IS
EXPECTED TO BE ACROSS PORTIONS OF SOUTHEAST ALABAMA AND ADJACENT
SECTIONS OF THE FLORIDA PANHANDLE, SOUTHWEST GEORGIA AND ADJACENT
WATERS AS THE SQUALL LINE MOVES ACROSS. CURRENT ANALYSIS HAS THIS
SQUALL LINE MOVING ACROSS SE AL AND THE FL PANHANDLE FROM 10 PM-
MIDNIGHT CST. ALTHOUGH THE THREAT DECREASE SOMEWHAT AS THE SQUALL
LINE MOVE EAST OF THE APALACHICOLA RIVER, SEVERE STORMS AND
TORNADOES COULD OCCUR ANYWHERE IN THE FORECAST AREA. THE SQUALL
LINE WILL MOVE ACROSS TALLAHASSEE 3-4 AM AND VALDOSTA 6-7 AM EST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER SYSTEM IS EXPECTED TO BRING A ROUND OF RAIN ON
SATURDAY...BUT THE THREAT OF THUNDERSTORMS CURRENTLY LOOKS LESS
THAN WITH THE UPCOMING SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THROUGH THE OVERNIGHT HOURS.

BLOCK

In the hours before

Local storm report, Dec 25, 3:04 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     WATER SPOUT      3 S SANTA ROSA BEACH    30.35N 86.22W
12/25/2012                   WALTON             FL   PUBLIC

            WATERSPOUT TOUCHING DOWN SPOTTED FROM GOAT FEATHERS
            RESTAURANT.

&&

MOORE
Local storm report, Dec 25, 4:18 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TORNADO          5 SW ELBA               31.36N 86.13W
12/25/2012                   COFFEE             AL   EMERGENCY MNGR

            POSSIBLE TORNADO REPORTED TO COUNTY EMERGENCY MANAGEMENT.
            BRIEF TOUCHDOWN NO REPORTS OF DAMAGE AT THIS TIME.

&&

JSE
Local storm report, Dec 25, 5:06 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FUNNEL CLOUD     3 NE NEWARK             31.41N 85.89W
12/25/2012                   COFFEE             AL   PUBLIC

            FUNNEL CLOUD SPOTTED IN CLINTONVILLE, AL. TOO FAR AWAY TO
            SEE IF IT WAS TOUCHING DOWN OR NOT.

&&

MOORE

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:31 UTCTORNADO5 Sw ElbaCoffee, ALPOSSIBLE TORNADO REPORTED TO COUNTY EMERGENCY MANAGEMENT. BRIEF TOUCHDOWN NO REPORTS OF DAMAGE AT THIS TIME.
21:48 UTCTORNADO9 Wnw WigginsCovington, ALREPORTED AT 865 MAGNOLIA ROAD IN TEXAS COMMUNITY.
21:54 UTCTORNADO9 Wnw WigginsCovington, ALSTRUCTURE DAMAGE REPORTED BY PUBLIC.
22:22 UTCTORNADO 0LuverneCrenshaw, ALREPORTS OF HOMES DAMAGED IN LUVERNE AREA.
22:22 UTCTORNADOLuverneCrenshaw, ALREPORTS OF 10 HOUSES DAMAGED IN LUVERNE AREA.
22:30 UTCTORNADOPatsburgCrenshaw, ALEMA RELAYED PUBLIC REPORTS OF TORNADO NORTH OF LUVERNE
23:00 UTCFUNNEL CLOUD3 Ne NewarkCoffee, ALFUNNEL CLOUD SPOTTED IN CLINTONVILLE, AL. TOO FAR AWAY TO SEE IF IT WAS TOUCHING DOWN OR NOT.
23:30 UTCTORNADO 17 Sse BrundidgePike, ALMULTIPLE TREES DOWN ON CR 4425. TWO HOMES DAMAGED ON CR 4438. NUMEROUS TREES SNAPPED OFF OR UPROOTED ALONG A 3.66 MILE PATH IN PIKE COUNTY. THE TORNADO FIRST TOUCHED DOWN IN DALE COUNTY.
23:36 UTCTSTM WND DMGHamilton CrossroadsPike, ALMULTIPLE TREES DOWN ON CR 4425
00:15 UTCTSTM WND DMG3 W New BrocktonCoffee, ALREPORT OF TREES DOWN AROUND COUNTY RD 514 NW OF NEW BROCKTON

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2012 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of December 25, 2012

32 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
December 259:05 AM CSTEF3Houston, TX9.7300$700,000
December 259:40 AM CSTEF0Houston, TX0.330
December 2512:15 PM CSTEF0Vernon Parish, LA0.250$1,000
December 2512:43 PM CSTEF0Vernon Parish, LA2.2200$25,000
December 2512:45 PM CSTEF2Rapides Parish, LA4.65001$2.0 million
December 2512:50 PM CSTEF2Rapides Parish, LA0.8200$2.0 million
December 251:19 PM CSTEF1Catahoula Parish, LA2.5300$75,000
December 252:31 PM CSTEF1Wilkinson, MS2.82501$250,000
December 253:15 PM CSTEF1Marengo, AL4.7100
December 253:20 PM CSTEF3Pearl River, MS24.11758$2.5 million
December 253:31 PM CSTEF0Coffee, AL0.010$2,000
December 253:35 PM CSTEF2Lawrence, MS8.44407$200,000
December 253:45 PM CSTEF2Stone, MS8.0100
December 253:55 PM CSTEF2Forrest, MS28.63004$200,000
December 254:09 PM CSTEF1Jones, MS1.2100$50,000
December 254:21 PM CSTEF0Crenshaw, AL0.250
December 254:28 PM CSTEF0Crenshaw, AL0.120
December 254:35 PM CSTEF0Lauderdale, MS2.350$55,000
December 254:45 PM CSTEF2Choctaw, AL5.9880
December 254:54 PM CSTEF2Mobile, AL5.2200$1.4 million
December 255:27 PM CSTEF1Dale, AL5.4300
December 255:50 PM CSTEF1Marengo, AL5.9500
December 255:53 PM CSTEF1Washington, AL2.2110
December 256:00 PM CSTEF2Clarke, AL24.8150
December 256:20 PM CSTEF0Jefferson Parish, LA0.825$10,000
December 256:36 PM CSTEF1Wilcox, AL5.080
December 257:22 PM CSTEF1Mobile, AL6.7100
December 258:09 PM CSTEF1Lowndes, AL2.0300
December 258:26 PM CSTEF0Lowndes, AL0.675
December 258:32 PM CSTEF2Lowndes, AL9.6900
December 2510:24 PM CSTEF2Pike, AL15.76002
December 2510:29 PM CSTEF1Montgomery, AL0.7100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.